• Announcements

    • Gurpal

      New question bank for paper B   05/11/18

      Please see the link below for a new question bank: http://www.superegocafe.com/online-courses/mrcpsych-paper-b-multiple-choice-question-bank/  
Sign in to follow this  
Followers 0
Neil56

Reduced dose, then depression returned. Will restoring the dose correct this?

3 posts in this topic

Hi,

I'm a patient, and for the past 5 years I have been taking 112.5mg of Venlafaxine every two days. This has kept my depression at bay, no problems.

Then around 6 weeks ago, without consulting my doctor, I foolishly reduced that dose to 75mg every two days.

And, you've guessed it, the depression has returned three days ago when I was visiting the Philippines (and saw some shocking scenes of poverty).

In order to stop the current episode of depression, which is quite painful, and is causing sleep deprivation (2 hours sleep per night), is it simply necessary to increase the dose back up to 112.5mg of the Venlafaxine, and wait for 4 weeks for the increased dose to take effect?

Or is it not as simple at this?

Thanks.

Share this post


Link to post
Share on other sites

Hi Neil.

 

Sad to hear about your situation.

What I would suggest is go to your GP or speak with your psychiatrist to arrange for an earlier appointment. The good thing is you recognized early that you needed help.

They are likely to tell you about medication compliance but don't take it personally.

There are many factors with depression which is too many to elaborate so just consult your doctor who can ask you in more detail. They can also likely advise you over the phone if they knew you well enough.

Share this post


Link to post
Share on other sites

I’m sorry to hear this. I’ve been there too. Did you reduce the does yourself? I am impressed that you have been able to self-monitor and can therefore take steps to rectify the situation. I am not so good at this myself, but I like the check list laid out here that helps me to assess whether I’m entering a relapse. I would definitely consider seeing your psychiatrist rather than increasing the dose yourself, just in case that might have other side effects too. Good luck!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0